Prior immune checkpoint inhibitors may enhance severe hypersensitivity related to selpercatinib in RET fusion gene-positive lung cancer

J Chemother. 2024 May 20:1-3. doi: 10.1080/1120009X.2024.2352985. Online ahead of print.

Abstract

Selpercatinib, a tyrosine kinase inhibitor approved for RET-fusion gene-positive lung cancer, can induce hypersensitivity, potentially exacerbated by prior immune checkpoint inhibitor (ICI) therapy. We present a case of severe toxicity following selpercatinib treatment in a 58-year-old female with lung adenocarcinoma, refractory to previous treatments including pembrolizumab. Symptoms included fever, rash, and multiorgan failure indicative of grade 4 hypersensitivity. Treatment involved platelet transfusion, heparin therapy, and prednisolone, leading to improvement upon selpercatinib cessation. This case highlights the importance of monitoring for hypersensitivity reactions in patients treated with selpercatinib, especially following prior ICI therapy.

Keywords: RET; Selpercatinib; hypersensitivity; immune checkpoint inhibitor.